Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mbwmbw

So, how bad is this? And How fast will Accutane Fix it?

So like yeah, today I just started accutane.

I took a picture at the start, which is located here:

http://www.glexia.com/mike/IMG_0589.jpg

I was wondering how long you think it willtake to clear that up,

I'm using 40mg twice daily, for like four months, but hopefully it dosent take that long.

Let me know what you think and wish me luckk!! :)

Thankssssss,

Mike

Share this post


Link to post
Share on other sites

i think accutane will take your acne out pretty fast, you dont have bad acne. Im suprised you got accutane.freddy krueger acne treatments can be perscirbed by genereal medi clinic docters not just a derm, ive been offered accutane and my acne is very mild like half of what this guys is and this guy shoudlent even be getting it cuz his acne isnt bad at all

Share this post


Link to post
Share on other sites

lol, I thought Accutane was only for lost causes. Your acne looks minor, why risk the side effects of Accutane when you can use over the counter medication to get rid of your acne?

Share this post


Link to post
Share on other sites

My PCP actually perscribed it. - It's just my acne didn't respond to other treatments I guess so he put me on this. He's based out of mass general - he's a really good doctor so I trust his advice.

Share this post


Link to post
Share on other sites
Guest Grow_To_Overthrow

Wait.... that's like 80mg a day... that seems really high.

Well it really depends on your weight. How much do you weigh?

Share this post


Link to post
Share on other sites

"My PCP actually perscribed it. - It's just my acne didn't respond to other treatments I guess so he put me on this. He's based out of mass general - he's a really good doctor so I trust his advice."

You could have tried a diet change, daily exercise, don't wash your face with crap like clearasil, just a gentle cleanser. Get lots of vitamins for the immune system, anti toxants and healing like vitamin C, Vitamin A and Zinc.

I am stunned that you are on 80mg of Accutane a day.

Share this post


Link to post
Share on other sites

Energizer: I am too actually I did the processing and thats 1.23mg/kg mass which is actually > than the recommended dosing. I weigh 143 pounds.

So that's 143/2.2 == 65kg than, 80/65 == 1.23 for the ratio... I find that to be high. I would assume to start off with 65mg and do that and if it dosent respond, increase the dosing.

Has anyone here had a 1.23 ratio of mass to mg accutane?

"My PCP actually perscribed it. - It's just my acne didn't respond to other treatments I guess so he put me on this. He's based out of mass general - he's a really good doctor so I trust his advice."

You could have tried a diet change, daily exercise, don't wash your face with crap like clearasil, just a gentle cleanser. Get lots of vitamins for the immune system, anti toxants and healing like vitamin C, Vitamin A and Zinc.

I am stunned that you are on 80mg of Accutane a day.

Share this post


Link to post
Share on other sites

Let me know what you think and wish me luckk!! :)

I don't think it is possible to predict how long Accutane will take to work because its different for different people. I experienced a clearing pretty quickly, but I was taking other meds at the same time. Others dont see an improvement for 3 to 4 months and some not until they finish the course. That said, given that your acne is mild, I would think that you should see an improvement by the end of your first month. Good luck!!

Share this post


Link to post
Share on other sites

Thanks bud, I'm still trying to figure out if this 1.23mg accutane per kg of mass is too much.

Share this post


Link to post
Share on other sites

Derms will prescribe acutane for anything these days wont they:(...

It's true. My acne is 2x better than his, and my MD was actually going to prescribe me acutane. I even told a few people and they couldn't believe it.

Share this post


Link to post
Share on other sites

Derms will prescribe acutane for anything these days wont they:(...

It's true. My acne is 2x better than his, and my MD was actually going to prescribe me acutane. I even told a few people and they couldn't believe it.

why were you even going to a doctor about acne if it was so mild?

Share this post


Link to post
Share on other sites

Derms will prescribe acutane for anything these days wont they:(...

It's true. My acne is 2x better than his, and my MD was actually going to prescribe me acutane. I even told a few people and they couldn't believe it.

[/$$$$$$$$$$$$$$$$$$$$$$$$ :whistle:

Share this post


Link to post
Share on other sites

Sweetie, you'll be fine. I'm on 80 mgs per day (well, 40 mgs twice a day), and I just finished my 3rd month, with 2 months left, and I have had no problems whatsoever. Also, I am a female and weigh slightly less than you do. My blood tests come back fine every month. No increase in cholesterol, liver function is normal, no vision problems, no sadness/depression (unless you wanna count the frustration and sadness caused by the acne prior to Accutane). Just let the medicine do its job, and you'll be clear before you know it. BTW, I had moderate acne, and I am completely clear at the moment, so it shouldnt take long for you. Just keep some moisturizer and chapstick handy at all times, sit back, and enjoy the bumpy ride! Good luck! :)

Share this post


Link to post
Share on other sites

why were you even going to a doctor about acne if it was so mild?

My parents euphemistically said I was ugly.

Share this post


Link to post
Share on other sites

Sweetie, you'll be fine. I'm on 80 mgs per day (well, 40 mgs twice a day), and I just finished my 3rd month, with 2 months left, and I have had no problems whatsoever. Also, I am a female and weigh slightly less than you do. My blood tests come back fine every month. No increase in cholesterol, liver function is normal, no vision problems, no sadness/depression (unless you wanna count the frustration and sadness caused by the acne prior to Accutane). Just let the medicine do its job, and you'll be clear before you know it. BTW, I had moderate acne, and I am completely clear at the moment, so it shouldnt take long for you. Just keep some moisturizer and chapstick handy at all times, sit back, and enjoy the bumpy ride! Good luck! :)

Thanks :) I hope it works well for me. Ever since my second day I haven't had any new acne on my face at all which is awesome!! I keep burts bees handy and I put on some moisturizer daily :)

Thanks,

Mike

Don't take more than 1kg/1mg/day with this type of acne.

Well, mine is like 1.23mg/1kg right now which I guess is okay. Thanks for your information

why were you even going to a doctor about acne if it was so mild?

My parents euphemistically said I was ugly.

Sorry to hear that bud.

80mg for that? Have you had any inital breakout yet?

No, no breakout yet at all. It's actually clearing up on a daily basis. <33 :)

1. not bad at all

2. accutane will definatly take care of that.

Thanks I hope it does, I'm hopeing that I can clear up within a month for most of it than just keep it clean!

Thanks everyone for your posts~~

Mike

Share this post


Link to post
Share on other sites

You can get accutane for mild acne to moderate acne if none of the creams have worked and i dont see why not ,if monitered prop with low dosage build up its totally fine,just taking accutane for severe cases is crap concept.With 80 mg your gonna get some serious side effects,when i took my course i was 65 kgs and i was given 1/2 mg per kg so i took 35 mg per day and i had serious depression side effects so be sure your mentally prepared ,my course was for 6 months though and it cleared all acne up, with 80mg you will get faster results with more side effects,you should go slow specially in the start but your doc knows better (i hope). You may actually break out after a few days but its normal and your skin is going peel alot your not gonna look any good for the next 2-3 months so be prepared.

Share this post


Link to post
Share on other sites

how many mg is the largest accutane pill? when i was on it there was 2 different mgs and i was on the highest and on 4 of them a day, was that a lot compared to everyone else?

Share this post


Link to post
Share on other sites

I have had no side effects what-so-ever aside from being slightly more sleepy. My mental state is completly stable and always has been. I expect no other serious side effects, only minor ones.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×